|Any recommendations for switching meds from atripla to reduce lipatrophy?
May 25, 2011
Positive since 97. Viral load undetectable and cd4 near 700. Videx/Zerit mixture from 99-06 caused moderate to severe wasting. Switched to Atripla in 06. What would you recommend to keep numbers low and hopefully reduce wasting. Also have heart disease. Thanks in advance for any advice. Mike
| Response from Dr. Pierone
Hello, and thanks for posting.
I wish that I knew of a better option for preventing further lipoatrophy in a situation like yours. My hunch is that a nuke sparing regimen would be less likely to perpetuate fat wasting, but there are no data to speak of. I would not be in favor of changing to a protease inhibitor because of the linkage with increased risk of heart disease.
I have treated carefully selected patients with a combination of Isentress and NNRTI (either Intelence, Sustiva, or Viramune) in order to devise a nuke and protease inhibitor-sparing regimen. Although this approach has been effective in controlling viral replication, I don't know if it helps prevent progression of lipoatrophy. So currently, if someone has lipoatrophy and is on Atripla, I treat the facial lipoatrophy with fillers, and generally continue the Atripla.
I hope that this information helps and good luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Balls After Eating Sperm Sign Of HIV AIDS
- Itchy Skin After Eating Sperm Sign Of HIV AIDS
- Loose Stool After Touching Anus Sign Of HIV AIDS
- Painful Urination After Touching Vagina Worried I Have HIV
- Sore On Penis After Oral Sex Hooker What Are The Chances Of HIV
- Swollen Glands After Licking Vagina Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.